MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LAG SCREW, TI GAMMA3® Ø10.5X105MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL LAG SCREW, TI GAMMA3® Ø10.5X105MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 30600105S
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available it will be provided on a supplemental report.
 
Event or Problem Description
It was reported that patient's right femur was revised.As reported by the rep "lag screw cut out".A gamma3 nail, lag screw, and locking screw were revised to a restoration modular stem construct with an lfit v40 head and uhr bipolar component.Rep reported that no further information is available due to hospital policy.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event that lag screw, ti gamma3® ø10.5x105mm was alleged of issue (implant revision / removal without implant breakage) could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.The device inspection was not possible as the product was not returned for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.However, based on the complaint history and the risk management file, possible cause for such failure is handling failure (e.G.Implant was damaged when implanted; inadequate reposition, wrong nail geometry chosen, position of implant is incorrect, mislocking, misdrilling).Revision surgery due to cut out is a typical complication of proximal femoral nailing.This harm does not primly depend on the implant.It is mostly caused by the kind of fracture, patient's general condition (osteoporosis), and primly the respective surgical technique (correct positioning of the lag screw in the center of the femoral head).If device is returned or any further information is provided, the investigation report will be reassessed.

Brand Name
LAG SCREW, TI GAMMA3® Ø10.5X105MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key8171150
Report Number0009610622-2018-01512
Device Sequence Number11423192
Product Code HSB
UDI-Device Identifier04546540374950
UDI-Public04546540374950
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K032244
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date12/31/2021
Device Catalogue Number30600105S
Device Lot NumberK0A8EC0
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/21/2018
Supplement Date Received by Manufacturer01/08/2019
Initial Report FDA Received Date12/17/2018
Supplement Report FDA Received Date02/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient Weight71